Hail, Macoupin
- When
- May 1, 3:50 AM CST
- Where
- Macoupin County, 1 mi E of Bunker Hill
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.033, -89.933
Storm spotters reported 3/4 inch hail just east of Bunker Hill.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 1, 3:50 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 450 AM CDT THU MAY 1 2003 ONLY MADE MINOR ADJUSTMENTS TO PREVIOUS FORECAST PACKAGE. BOUNDARIES AND STABILIZING EFFECTS OF ONGOING CONVECTION COMPLICATES TRYING TO PINPOINT THE LOCATION AND INTENSITY OF AFTERNOON TSRA. TSRA HAS PUSHED DOWN TO JUST NORTH OF I-70 IN IL AND E CNTRL IL...WHILE LEADING EDGE OF TSRA FROM MCS OVR SW MO/SE KS IS PUSHING INTO CNTRL MO. BELIEVE THAT THIS MCS SHOULD SLOWLY MOVE EWD THIS MORNING AS LOW LEVEL JET VEERS...CAUSING BEST 900-800MB THETA-E ADVECTION/MOISTURE CONVERGENCE TO PUSH INTO S CNTRL MO BY MID MORNING. ETA/GFS KEEPS THE COLD FRONT OVER THE NRN PART OF THE CWA THIS MORNING...ALLOWING MAIN FOCUS OF REDEVELOPMENT TO BE OVER CNTRL PART OF CWA THIS AFTERNOON. HOWEVER...THINK THAT CONVECTIVE OUTFLOW WILL PUSH EFFECTIVE FRONT FARTHER S...FOCUSING ANY REDEVELOPMENT AND SEVERE WEATHER TO BE OVER SRN PART OF CWA. CONVECTIVE DEBRIS WILL LIMIT HEATING OVER CWA TODAY...HOWEVER CONTINUED INFLUX OF LOW LEVEL MOISTURE AND TEMPS WARMING INTO THE MID-UPPER 70S SHOULD RESULT IN CAPES OF 1000-2000 J/KG...WITH DEEP LAYER SHEAR FAVORING MULTICELLS. DO HAVE SOME CONCERN ABOUT LOCALLY HEAVY RAINFALL TODAY...BUT MY UNCERTAINTY IN LOCATION PRECLUDES MENTIONING IT IN THE ZONES. CHANCES OF PRECIP WILL DIMINISH FROM NORTH TO SOUTH TONIGHT AS FRONT CLEARS AREA. LOW LEVEL MOISTURE AND CYCLONIC FLOW AND SUPPORT IDEA OF MOSTLY CLOUDY/PARTLY SUNNY WORDING ON FRIDAY. SURFACE RIDGE MOVE THROUGH REGION FRIDAY NIGHT SHOULD HELP WITH RADITIONAL COOLING AND TEMPS FALLING BACK INTO THE 40S. ETA/GFS ARE BRINGING DECENT LIFT AND MOISTURE INTO AREA AS EARLY AS SATURDAY AFTERNOON...BUT HELD OFF INTRODUCING POPS THAT EARLY LIKE PREVIOUS FORECASTER. GOOD CHANCE OF TSRA WILL RETURN BY SATURDAY NIGHT AS GFS IS SHOWING STRONG LOW LEVEL THETA-E ADVECTION/MOISTURE CONVERGENCE ON NOSE OF BROAD LOW LEVEL JET. AREA WILL GET INTO WARM SECTOR OF NEXT STORM SYSTEM BY EARLY SUNDAY...ALLOWING RAPID RETURN OF LOW LEVEL MOISTURE UNDER STEEPENING LAPSE RATES. GFS HAS IMPRESSIVE MID LEVEL Q-VECTOR CONVERGENCE AND LOW LEVEL CONVERGENCE ALONG FRONT LATE SUNDAY... BRINGING THE NEXT CHANCE FOR STRONG THUNDERSTORMS TO THE AREA. USED A BLEND OF FWC/MAV GUIDANCE FOR TEMPS. .STL...NONE. BRITT
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 855 PM CDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF TONIGHT OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND PARTS OF CENTRAL MISSOURI. THIS MODERATE RISK AREA IS ROUGHLY ALONG AND WEST OF A JEFFERSON CITY...PITTSFIELD ILLINOIS LINE. TO THE SOUTH AND EAST OF THIS MODERATE RISK AREA...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS ERUPTED WEDNESDAY EVENING FROM SOUTHEAST IOWA...ACROSS NORTH CENTRAL AND WEST CENTRAL MISSOURI...INTO SOUTHEAST KANSAS. THE WARM UNSTABLE AIRMASS OVER THE REGION WILL CONTINUE TO FUEL THESE STORMS AS THE MOVE EAST OVERNIGHT...WHILE THE WIND PROFILE ACROSS THE AREA WILL MEAN THAT SOME OF THESE STORMS MAY BE SEVERE. IN ADDITION TO THE THREAT OF LARGE HAIL AND DAMAGING WINDS...HEAVY RAINS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CONTINUED RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS ON THURSDAY AND THURSDAY EVENING AS THE COLD FRONT CONTINUES TO MOVE SOUTHEAST THROUGH THE AREA. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY AS THE NEXT STORM SYSTEM MOVES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) TRUETT
MOC103-111-010815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 255 AM CDT THU MAY 1 2003 SEVERE THUNDERSTORM WATCH #193 IS NO LONGER IN EFFECT FOR KNOX AND LEWIS COUNTIES IN MISSOURI. OVER THE PAST FEW HOURS THE MAIN THREAT OF SEVERE WEATHER HAS PUSHED OUT OF THIS AREA. TRUETT
MOC135-010815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 305 AM CDT THU MAY 1 2003 SEVERE THUNDERSTORM WATCH #192 IS NO LONGER IN EFFECT FOR MONITEAU COUNTY. WHILE SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE AREA EARLY TODAY...THEY ARE NOT EXPECTED TO BE SEVERE. TRUETT
The St Louis radar (KLSX), 75 km away, was scanning. The volume nearest the first event began at 09:48 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported 3/4 inch hail just east of Bunker Hill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357840.